# SDR CALA0500390

- Difficulty date: November 7, 2005
- Submitted: November 8, 2005
- Operation: Air carrier
- Aircraft: N68061
- Make and model: Boeing 767424ER
- Aircraft serial: 29456
- Aircraft time: 16,863 hours, 2,628 cycles
- Engine: Ge CF680
- System (JASC): 2330 · Entertainment System
- Part: Electrical Box
- Part number: RDAA341305
- Part serial: 106483
- Condition: Overheated
- Location: Seat 19def
- Stage of operation: AP
- How discovered: V
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FLIGHT CREW REPORTED SMOKE COMING FROM BELOW SEAT 19E WHILE ENROUTE FROM AMS TO EWR. THE SMOKE LASTED FOR ONLY ABOUT 15 SECONDS.  AN EMERGENCY DECLARED AND AIRCRAFT LANDED AT EWR W/O INCIDENT.  MECHANIC FOUND THE DSEB (DIGITAL SEAT ELECTRONIC BOX) AT SEAT GROUP 19DEF HAD A BURNED SMELL BUT NO VISUAL EVIDENCE OF FIRE. THE DSEB WAS REMOVED AND REPLACED IAW MM 23-38-55.  THE CONNECTORS WERE VISUALLY INSPECTED AND LOOKED GOOD.  OPS CHECKS WERE NORMAL.  INITIAL EXAMINATION OF THE UNIT REVEALED THAT THE COOLING FANS APPEARED TO BE BLOCKED.  THERE WAS DEBRIS (PARTICLES OF FOOD) ON TOP OF AND AROUND THE DSEB.  MODIFICATIONS PLAN TO BE INCORPORATED INTO THE UNITS TO HELP PREVENT THIS TYPE OF FAILURE IN THE FUTURE.
